Maryland, 2017

Heavy Rain in Maryland, August 29, 2017

August 29, 2017 · NWS AKQ · 2 events in 1 county or zone

Low pressure moving northeast off the Mid Atlantic Coast produced heavy rain which caused minor flooding across portions of the Lower Maryland Eastern Shore.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Low pressure moving northeast off the Mid Atlantic Coast produced heavy rain which caused minor flooding across portions of the Lower Maryland Eastern Shore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 29, 6:28 PM EST, 12 minutes earlier.

Area forecast discussion, Aug 29, 6:28 PM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
728 PM EDT Tue Aug 29 2017

.SYNOPSIS...
Low pressure will deepen as it lifts northeast along or just off
the southeast and Mid Atlantic coasts this afternoon into this
evening, before pushing out to sea overnight through Wednesday.
A cold front crosses the local area Thursday night.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Latest analysis places sfc low pressure just E-SE of Duck this
afternoon. Regional radar mosaic showing moderate to locally
heavy showers pushing north across the VA northern neck toward
the lower MD eastern shore this morning. Flash flood watch
continues across Eastern VA and lower eastern shore. Have
dropped Flash flood watch across Tidewater/NE NC, with concerns
there having already transitioned to more tidal concerns (see
below).

High Wind Warning is now in place across the coast, with Wind
Advisories in effect for other counties just inland adjacent to
the Ches Bay, or Albemarle Sound, as pressure gradient quickly
tightens as exiting low deepens rapidly offshore. Farther
inland, gusts to ~30mph for RIC metro back into the piedmont
thru this evening. See NPWAKQ for details.

Rain chances will continue to taper from SW to NE through this
evening as system exits to the NE with sky to become partly to
mostly cloudy late tonight into Wed morning. Early morning lows
ranging fm the upper 50s to upper 60s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Weak high pressure and subsidence behind the departing low
will provide partly sunny and dry wx across the region on
Wed. Highs in the upper 70s/near 80. Maintaining dry wx Wed
night with lows ranging thru the 60s.

Better agreement late thu and Friday, with the primary forecast
challenge primarily concerning the evolution of the post-tropical
remnants of Harvey. Models can agree that the system lifts
across the Tennessee and lower MS valleys on Friday. Meanwhile,
sfc high pressure over the region slides offshore late week
ahead of a cold front approaching from the NW late Thu into
Friday. Increasing clouds and increasing llvl moisture could
trigger isolated to sctd showers or tstms in the aftn/evening
Thu and again into Friday morning. Still remains to be seen how
quickly and how far to the east models trend. 12z ECMWF has
trended a bit quicker and farther east, which could portend to a
quicker and wetter solution vs the GFS. For now, after
collaboration with neighbors,  have split the difference and
held off most pcpn until Friday night into Sat. However, if
model trends hold, Friday afternoon may end up a bit wetter than
current forecast indicates. Highs in the lower to mid 80s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The coming weekend still shows uncertainty in the model solutions as
the remnants of Harvey finally head northeast into the Ohio Valley
on Friday and move across the Mid-Atlantic states on Saturday or
Sunday, depending on the model, as it gets sheared out.  The timing
and strength of the wave are both in question as the 12z ECMWF
pushes the upper low associated with Harvey through even faster than
previous runs on Friday with the upper low slowly moving over the
area on Saturday night.  The QPF is much lower than the other models
as rain is quick to move through by Friday evening.  The 12 GFS is
much slower and would have a more moisture over the area longer. The
rain would not arrive until Friday night and would be slower to move
through on Saturday.  The 12z NAM seems to lean toward the slower
GFS solution.  This would appear to be another overrunning enhanced
event as high pressure to the north noses down the eastern seaboard.

For now, have leaned more toward the slower solution as the system
has been very slow to move out of the Northern Gulf and sern Texas.
It is possible that once the upper low begins to lift northward it
could accelerate, but with the initial upper trough over the
northeast expected to pull out and away from the area before the
remnants reach the Ohio Valley, thought is the remnants will remain
a stronger feature longer until the next trough arrives on Sunday to
finally kick the feature out to seas. This will lead to cooler
weather on Saturday with periods of showers with them tapering off
from west to east Saturday night.

High pressure will build into the area on Sunday afternoon and
remain in control of the weather through Monday night.  The
temperatures will rebound to near normal readings in the low to mid
80s with lows in the 60s overnight.  The next front looks to arrive
by midweek with guidance giving similar timing of the front arriving
late Tuesday or Wednesday.  Would think there would be a chance for
more beneficial rain as both GFS and ECMWF show another tropical
connection for that boundary to work with, but with it being 7 or 8
days away, will have time to see how things develop.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Low pressure has centered east of the VA/NC border is
intensifying while it moves ENEWD into the Atlantic. Associated
rainfall is gradually diminishing, and the area of IFR
conditions is also shrinking. In general, improving aviation
conditions are expected during the next 6 hours, although
ceilings will likely remain MVFR most areas through 12Z
Wednesday. Biggest concern next 12 hours will be strong north
to northeast winds generally 10-20 knots with some gusts near 30
to 35 knots near the coast. Exception will be KRIC, where north
winds have subsided, and will continue to subside overnight. VFR
conditions are expected from after 12Z Wednesday through the
remainder of the 00Z TAF period.

Outlook: A cold front, combined with some of the moisture from
TS Harvey will move toward the regions later this week. As a
result, showers and periodic flight restrictions will be
possible from late Thu through Sat.

&&

.MARINE...
Period of storm conditions and high waves/seas expected over
portions of the waters late today through this evening.

Went ahead and cancelled the Storm Warning for the southernmost
ocean zone and Currituck Sound and replaced this with a Gale
Warning until 08Z. Current observations and high-res guidance
continues to support slightly lower wind gusts in these
locations through the evening. A brief gust to 50 knots still
cannot be ruled out, but Storm conditions look less likely in
these locations.

Previous Discussion:

Latest surface analysis centers ~1007mb low pressure just off
Hatteras with high pressure just offshore the Northeast coast. Obs
indicate that the low is strengthening, with north to northeast
gusts of 35-45 knots in the Bay south of Windmill Point. Seas have
been steady this afternoon, averaging 6-9 feet. Waves 3-6 feet. The
low lifts offshore the Outer Banks late today into the evening,
deepening to ~1002mb. An impressive gradient will exist over the
waters as low level winds ramp up to 45-50 knots. Expect a period of
storm conditions late today through this evening as north to
northeast winds ramp up to 30-40 knots in the Bay, coastal waters,
and Sound. Have kept the Bay north of Windmill Point in gale
headlines, but gusts up to 45 knots anticipated. Gale conditions
also expected in the rivers, with gusts to 45 knots in the lower
James. Given that winds are already gusting in the 40-45 knot range,
confidence is high that conditions will deteriorate further as the
low deepens. Waves build to 5-8 feet (highest in the main channel
thanks to a north wind), with waves of 4-6 feet possible in the
lower James. Seas build to 9-12 feet in the northern waters this
evening, to 8-10 feet in the southern waters after midnight. The low
picks up forward speeds this evening as the strongest gradient winds
push offshore late this evening, resulting in slowly improving
conditions. High pressure builds in from the north behind the
departing low. Expect solid SCA to low end gale conditions to linger
through early Wednesday morning before sub-SCA winds return to the
waters late Wednesday morning. Seas slowly subside to 5-9 feet
Wednesday morning, and 4-7 feet Wednesday afternoon.

The high slides off the Southeast coast Wednesday night into
Thursday as flow becomes south to southwest at or below 15 knots.
The next front approaches from the northwest Thursday, dropping
across the waters Thursday night. SCA conditions are anticipated
with a north to northeast surge post frontal. High pressure returns
Friday into next weekend.

&&

.TIDES/COASTAL FLOODING...
Minor flooding thresholds were or will be achieved during this
afternoon/evening's high tide cycle across the middle/lower Bay
and tidal rivers of eastern VA...with one or two spots like
Bayford and Jamestown near moderate levels.

The subsequent high tide early Wednesday morning is expected to
reach minor flood thresholds again over portions of the lower
Bay and James River even with winds from the NNW overnight.
Advisories have been extended for locations along and south of
the York River over to the Bay side of Northampton County for
the next high tide Wednesday morning. Not as confident from
Mobjack Bay to around Windmill Pt as waters levels should stay
just below minor flooding thresholds. A coastal flood statement
may be issued later this evening once the current advisory
expires to account for this potential. Not expecting any additional
tidal flooding on the Atlantic side nor the upper Ches Bay.

&&

.CLIMATE...
Have listed record daily precipitation values for all sites for
today (Aug 29th). Also will be quite cool today and may be
close re:record low maxes at RIC/SBY. Will wait to see what
climate run looks like after 5pm.

*       Rec Daily Precip   Record low Max

* RIC:  2.88" (2008)       68 (2002)
* ORF:  2.74" (1954)       68 (1891)
* SBY:  1.90" (1923)       69 (1986)
* ECG:  3.00" (1939)       71 (1965)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Wind Advisory until midnight EDT tonight for MDZ022>025.
     Flash Flood Watch until 11 PM EDT this evening for MDZ022>025.
     High Surf Advisory until 4 AM EDT Wednesday for MDZ025.
NC...Wind Advisory until midnight EDT tonight for NCZ015>017-032-
     102.
     High Surf Advisory until 7 AM EDT Wednesday for NCZ102.
VA...Coastal Flood Advisory until 8 AM EDT Wednesday for VAZ089-090-
     093.
     Wind Advisory until midnight EDT tonight for VAZ077-078-
     084>086-093-095>100-523>525.
     Coastal Flood Advisory until 6 AM EDT Wednesday for VAZ095>098-
     100-523>525.
     High Surf Advisory until 7 AM EDT Wednesday for VAZ098.
     Flash Flood Watch until 11 PM EDT this evening for VAZ099.
     Coastal Flood Advisory until 8 PM EDT this evening for VAZ099.
     High Surf Advisory until 4 AM EDT Wednesday for VAZ099-100.
     Coastal Flood Advisory until 11 PM EDT this evening for VAZ075-
     077-078-084>086.
MARINE...Storm Warning until 11 PM EDT this evening for ANZ631-632-634-
     650-652-654-656.
     Gale Warning until 4 AM EDT Wednesday for ANZ630-633-638-658.
     Gale Warning until 10 PM EDT this evening for ANZ635>637.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...MAM/TMG
LONG TERM...ESS
AVIATION...SAM/WRS
MARINE...AJB/SAM
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Aug 29, 6:29 PM EST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
729 PM EDT Tue Aug 29 2017

MDZ021-NCZ012>014-030-031-VAZ048-060>062-064>069-076-079>083-087-088-
092-509>522-302330-
Dorchester-Northampton-Hertford-Gates-Bertie-Chowan-Fluvanna-
Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Richmond-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Greensville-Sussex-Southampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
729 PM EDT Tue Aug 29 2017

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-302330-
Accomack-
729 PM EDT Tue Aug 29 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flash Flood Watch.
   Coastal Flood Advisory.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-302330-
Maryland Beaches-
729 PM EDT Tue Aug 29 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flash Flood Watch.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ100-302330-
Northampton-
729 PM EDT Tue Aug 29 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for eastern Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Coastal Flood Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ015>017-032-302330-
Pasquotank-Camden-Western Currituck-Perquimans-
729 PM EDT Tue Aug 29 2017

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ098-302330-
Virginia Beach-
729 PM EDT Tue Aug 29 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EDT WEDNESDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Coastal Flood Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ095-097-302330-
Norfolk/Portsmouth-Chesapeake-
729 PM EDT Tue Aug 29 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-302330-
Eastern Currituck-
729 PM EDT Tue Aug 29 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EDT WEDNESDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ096-302330-
Suffolk-
729 PM EDT Tue Aug 29 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ077-078-084>086-302330-
Northumberland-Lancaster-Gloucester-Middlesex-Mathews-
729 PM EDT Tue Aug 29 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for eastern Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ075-302330-
Westmoreland-
729 PM EDT Tue Aug 29 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ022>024-302330-
Wicomico-Somerset-Inland Worcester-
729 PM EDT Tue Aug 29 2017

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ093-302330-
Isle of Wight-
729 PM EDT Tue Aug 29 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ089-090-302330-
Surry-James City-
729 PM EDT Tue Aug 29 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ523>525-302330-
York-Newport News-Hampton/Poquoson-
729 PM EDT Tue Aug 29 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Worcester

When
August 29, 6:40 PM EST
Where
Worcester County, 7 mi SE of Snow Hill
Reported by
RAWS
Coordinates
38.108, -75.309

Rainfall total of 2.78 inches was measured at Public Landing (6 SE).

Heavy Rain, Worcester

When
August 29, 6:53 PM EST
Where
Worcester County, Ocean City Arpt
Reported by
ASOS
Coordinates
38.320, -75.120

Rainfall total of 2.69 inches was measured at OXB.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2017Every state in 2017This day in weather historyWarnings in Maryland, August 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 720839, 720850.